Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Brown vaginal discharge, heavy bleeding, multiple fibroids and tubal ligation - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Women's Health
Answered by

General & Family Physician
Practicing since : 2009
Answered : 351 Questions
User :   I am 36 yrs old with two children (LSCS) and have done tubal ligation. Since 2005 I have heavier periods. All ultracound scans were normal and I had cycles that were 30 days apart. After a particularly long bleeding episode (15 days) in march 2009, I was put on regesterone and later on ormeloxifene for six months. During this time my cycles became 60 days apart with very heavy bleeding. I stopped this medicine in January 2010 when I was discovered with multiple intramural fibroids (largest 2.1 cm). My cycles have gradually shortened to 30-33 days with heavy bleeding. But I have always been having brown discharge (starting day 10 of cycle) that continues till day 18-20. This cycle (LMP June 17) I have been having the brown sticky discharge for longer (till day 22) followed by sticky white thick discharge. My gynaecologist says my uterus and cervix are fine. I have a pap smear and transvaginal ultrasound scheduled later this month. Could this be anything serious? Thank you
Doctor :   Hi
User :   Hi
User :   hi
Doctor :   Let me read your query
User :   ok
Doctor :   Is this discharge associated with any foul smell?
User :   no
Doctor :   Do you have any associated pelvic pain?
User :   no
User :   I have pain during my periods though but not otherwise
Doctor :   Any other associated problems?
User :   like?
Doctor :   I mean raised blood sugar, blood pressure or cholesterol?
User :   no all my reports are fine
Doctor :   ok
Doctor :   There are many causes of brown to white vaginal discharge, it can be bacterial vaginosis, chlamydial infection, yeast infection or pelvis disease
User :   ok..
Doctor :   These can be ruled out after proper pap smear and ultrasound examination
Doctor :   It can also be due to some allergic reactions to medications
User :   pelvis disease could mean?
User :   what kind of medication? the ones I took last year?
Doctor :   Its not something serious, its only denotes that an infection which has spread to the pelvis are and can be treated effectively with antibiotics
Doctor :   Yes it may be because of that also
User :   ok but if it is an infection, would I be having any other symptoms like pain, fever, low immunity etc?
Doctor :   Also since the medications you took lead to hormonal imbalance it can also be the reason
User :   ok
Doctor :   So a hormonal evaluation is also needed
User :   I have got my FSH, LH, prolactin and TSH levels checked in January 2010. They are all normal
Doctor :   Infection may or may not be associated with other symptoms as fever etc
Doctor :   Ok that sounds good
User :   Then what is the cause? I weigh 51 kg (154 cms height), do yoga and reiki regularly, eat a healthy diet, exercise nearly everyday..
Doctor :   Then it suggests other cause which will be confirmed by investigations
User :   what should I be concerned about in that case?
Doctor :   That will be confirmed by proper examination and Investigations only
Doctor :   You need not worry for that, any kind of infection can be easily cured by proper medications.
Doctor :   Also avoid having unprotected intercourse.
User :   Should I be worried about cancer?
Doctor :   Wash your genitals daily with antibacterial soap and water
User :   ok since I have got my tubes tied, intercourse has been largely unprotected..
Doctor :   No need to worry for cancer, first rule other causes.
User :   ok
Doctor :   See if infection is there its better to use protection during intercourse
Doctor :   To prevent further spread.
Doctor :   Is there anything else i can help you with?
User :   no there is nothing else thank you
Doctor :   Thanks for consulting me, bye for now
User :   bye
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor